Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

June 17, 2013Hancock County, Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 17, 2013, 6:13 PM EDT for Hancock County, Putnam County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 6:13 PM EDT (22:13 UTC)
Expired
Jun 17, 2013, 6:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

Counties Hancock County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WWUS82 KFFC 172213
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON JUN 17 2013

GAZ060-061-172245-
613 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PUTNAM AND
HANCOCK COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCONEE SPRINGS PARK...MOVING NORTHEAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PUTNAM AND HANCOCK COUNTIES...INCLUDING
AREAS AROUND FLAT ROCK...BEULAH...WARFIELD...ROCKVILLE...OCONEE
SPRINGS PARK...PLANT HARLEE BRANCH...PHOENIX...EATONTON...DEVEREUX...
SHOULDERBONE...SPRINGFIELD...POWELTON...CULVERTON AND SPARTA.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3328 8278 3307 8311 3315 8309 3317 8316
      3328 8321 3325 8326 3319 8328 3317 8332
      3318 8355 3343 8353 3348 8329 3340 8324
      3340 8322 3338 8322 3339 8319 3336 8316
      3347 8301 3345 8299 3345 8288
TIME...MOT...LOC 2213Z 244DEG 12KT 3327 8314

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 17, 2:58 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 2:58 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT MON JUN 17 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS CONTINUE TO PROGG A WET 24 TO 36 HOURS FOR THE CWA. A VERY
MOIST AND UNSTABLE ATMOSPHERE ADDED TO DAYTIME HEATING THIS
AFTERNOON IS CAUSING CONVECTION TO BECOME NUMEROUS ACROSS THE
REGION. THIS SHOULD DIMINISH LATE THIS EVENING...BUT AS THE UPPER
SHORT WAVE AND ASSOCIATED SURFACE TROUGH MOVES CLOSER TO THE
CWA...EXPECT CONVECTION TO INCREASE LATE TONIGHT...MAINLY ACROSS
NORTHWEST GA AND SPREAD SOUTHEAST THROUGH THE DAY TUESDAY. WILL GO
WITH LIKELY TO CATEGORICAL POPS TUESDAY. AS THE SYSTEM PULLS AWAY
TUESDAY NIGHT...THE PRECIP WILL DIMINISH FROM THE NORTHWEST. TEMPS
WILL BE TRICKY TUESDAY. THE NAM IS GOING FOR NO SUNSHINE AND IS
THEREFORE MUCH COOLER THAN THE GFS. WILL GO WITH A COMPROMISE AS
ANY SUNSHINE WILL BOOST TEMPS.

LATEST PROGS INDICATE THAT HIGH K-VALUES OF 40+ WILL CONTINUE UNTIL
THE TROUGH PASSES. WE WILL ALSO HAVE PW OF 1.8 TO 2.2 INCHES.
ALTHOUGH CANT RULE OUT AN ISOLATED SEVERE STORM ON TUESDAY...FEEL
THE BIGGEST THREAT WILL BE HEAVY RAIN WITH THE THUNDERSTORMS. AT
THIS POINT THE PRECIP DOES NOT LOOK LIKE IT WILL BE WIDESPREAD
ENOUGH FOR A FLOOD WATCH...HOWEVER LOCALIZED FLOODING...MAINLY OF
DRAINAGE DITCHES AND LOW LYING AREAS ON ROADS WILL BE POSSIBLE.

17

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE CONTINUED TO TREND TOWARDS THE ECMWF SOLUTION THROUGH THE
EXTENDED PERIOD GIVEN THE GOOD AGREEMENT WITH THE SHORT TERM MODELS
THROUGH MID WEEK. GFS CONTINUES TO BE MORE OF AN OUTLIER WITH THE
DEVELOPMENT OF THE SURFACE LOW FEATURE OVER THE TENNESSEE VALLEY AND
TRACKING IT OVER THE MID-ATLANTIC BY EARLY WEDNESDAY. MODEL
CONSENSUS SHOWS A WEAKER SURFACE FEATURE...TRACKING INTO THE
CAROLINAS AND OVER THE MID-ATLANTIC COAST AS FRONTAL BOUNDARY SAGS
INTO SOUTH GEORGIA. HAVE ADJUSTED POPS AND WX GRIDS ACCORDINGLY TO
ACCOUNT FOR LATEST MODEL CONSENSUS TRENDS.

BY THE LATTER HALF OF THE WEEK...SURFACE HIGH POSITIONED OVER THE
CAROLINAS WILL LIKELY RESULT IN PSEUDO-CAD EVENT...LIMITING
INSTABILITY TO THE PERIPHERY. OVERALL...GIVEN MODEL UNCERTAINTY WITH
THE LATE WEEK SETUP...HAVE OPTED TO MAKE VERY MINOR CHANGES...IF
ANY...TO THE POP AND WX GRIDS.

THE PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW...

31

/ISSUED AT 513 AM EDT MON JUN 17 2013/
GFS SOLUTION STARTING TO COME INTO BETTER AGREEMENT WITH ECMWF WITH
EXTENT OF ENHANCED MOISTURE FIELD AND MAIN INFLUENCING UPPER LEVEL
FEATURES. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE
WITH AN UPPER SHORTWAVE AND WEAK BOUNDARY PUSHING THROUGH THE AREA
AT THE START OF THE LONG TERM. AS FRONT SLOWLY SAGS SOUTHWARD...IT
WILL FOCUS THE GREATER CHANCE POPS FOR DEVELOPMENT ACROSS PORTIONS
OF CENTRAL GEORGIA THROUGH MIDWEEK. BY THURSDAY INTO THE WEEKEND...A
PARENT 1020-1024 MB SFC HIGH SLIDING EAST OF THE MID-ATLANTIC LOOKS
TO RESULT IN HYBRID CAD FOR THE FORECAST AREA. THIS SHOULD SERVE TO
LIMIT INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DIURNALLY DRIVEN CONVECTIVE DEVELOPMENT NEAR THE PERIPHERY. GUIDANCE
HAS DISCREPANCIES ON THE AMOUNT OF OVERRUNNING MOISTURE AND THERE
DOES NOT APPEAR TO BE MUCH ISENTROPIC LIFT FORECAST AT THE MOMENT.
THERE IS STILL DECENT UNCERTAINTY WITH THE AMOUNT OF PRECIP COVERAGE
DUE TO THE PRESENCE OF THE WEDGE SO FUTURE RUNS WILL NEED TO BE
MONITORED FOR ANY INCREASED SIGNALS. ALL CONSIDERED...HAVE SLIGHT TO
LOW END CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD AND TEMPS
LOOK TO BE NEAR TO SLIGHTLY ABOVE NORMAL.

BAKER

&&

.AVIATION...
18Z UPDATE...
WIDESPREAD CONVECTION WILL CONTINUE THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS...THEN THERE SHOULD BE A LULL. THE NEXT SHORT
WAVE AND ASSOCIATED SURFACE TROUGH WILL APPROACH GA FROM THE WEST
LATE TONIGHT AND TUESDAY INCREASING THE CONVECTION AGAIN. WINDS WILL
REMAIN SOUTHWEST THROUGH THE FORECAST. VFR CIGS TODAY...EXCEPT
POSSIBLY DROPPING TO MVFR IN TSRA. CIGS WILL DROP TO MVFR OVER MOST
OF THE AREA AFTER 06Z...THEN LIFT TO VFR TOWARD 18Z TUE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  82  69  87 /  80  90  40  20
ATLANTA         70  83  69  85 /  90  90  30  20
BLAIRSVILLE     67  77  63  81 /  90  90  30  20
CARTERSVILLE    70  81  67  86 /  90  90  30  20
COLUMBUS        75  89  73  89 /  70  70  60  40
GAINESVILLE     69  80  67  83 /  90  90  30  20
MACON           72  89  72  89 /  60  70  60  40
ROME            70  80  67  87 /  90  90  30  20
PEACHTREE CITY  70  84  68  86 /  90  90  40  30
VIDALIA         71  92  73  88 /  60  50  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jun 17, 6:02 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT MON JUN 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SHOWER AND THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE AREA
THROUGH TONIGHT WITH THE GREATEST CHANCE ACROSS NORTH GEORGIA.
SOME AREAS HAVE EXPERIENCED HEAVY RAINFALL OF SEVERAL INCHES FROM
PREVIOUS OVERNIGHT AND EARLY MORNING STORMS...THEREFORE ANY
CONTINUED DEVELOPMENT AND TRAINING OF STORMS WILL POSE A THREAT
FOR FLASH FLOODING OF LOW LYING AND URBAN AREAS. BESIDES HEAVY
RAINFALL...OTHER MAIN THREATS WITH ANY STORM DEVELOPMENT WILL
INCLUDE FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEK AS UPPER
LEVEL DISTURBANCES ENHANCE DEVELOPMENT IN A MOIST AND UNSTABLE
ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS NORTH GEORGIA
THROUGH TUESDAY. THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

A WEAK SURFACE BOUNDARY LOOKS TO STALL ACROSS PORTIONS OF CENTRAL
GEORGIA INTO MIDWEEK...HELPING TO AID THUNDERSTORM DEVELOPMENT.
BY THURSDAY INTO NEXT WEEKEND A WEAK HIGH PRESSURE SYSTEM LOOKS TO
BUILD INTO THE AREA FROM THE NORTHEAST...WHICH MAY SERVE TO LIMIT
INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND WEST PORTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 17, 5:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT MON JUN 17 2013

GAZ076-172115-
507 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JEFFERSON
COUNTY UNTIL 515 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
MOXLEY AND LOUISVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3289 8228 3288 8245 3306 8248 3309 8228
      3296 8227 3293 8227
TIME...MOT...LOC 2107Z 263DEG 11KT 3298 8236
Special weather statement, Jun 17, 5:23 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT MON JUN 17 2013

GAZ033-044-055-172200-
523 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN CLAYTON
AND FULTON COUNTIES UNTIL 600 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CLAYTON AND FULTON COUNTIES...INCLUDING
AREAS AROUND CHATTAHOOCHEE HILL COUNTRY...PALMETTO...CAMPBELLTON...
FAIRBURN...UNION CITY...LAKEWOOD PARK...HAPEVILLE...EAST POINT...
COLLEGE PARK...LAKE CITY...MORROW...JONESBORO...RIVERDALE...FOREST
PARK AND HARTSFIELD-JACKSON AIRPORT. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3363 8475 3362 8474 3366 8466 3367 8465
      3373 8436 3349 8431 3348 8440 3349 8442
      3355 8444 3353 8457 3350 8461 3351 8478
      3360 8480
TIME...MOT...LOC 2123Z 261DEG 14KT 3356 8468
Special weather statement, Jun 17, 5:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT MON JUN 17 2013

GAZ036>038-172215-
548 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
OGLETHORPE...OCONEE AND CLARKE COUNTIES UNTIL 615 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BISHOP...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS OGLETHORPE...OCONEE AND CLARKE COUNTIES...
INCLUDING AREAS AROUND EASTVILLE...NORTH HIGH SHOALS...BISHOP...
FARMINGTON...BEECHWOOD HILLS...WATKINSVILLE...STATE BOTANICAL GARDEN
OF GEORGIA...ROSE HILL...DUNLAP...MAXEYS...ARNOLDSVILLE...
WINTERVILLE...WHITEHALL AND BARNETT SHOALS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3373 8317 3373 8321 3376 8328 3374 8330
      3375 8345 3380 8349 3385 8357 3393 8357
      3398 8318
TIME...MOT...LOC 2149Z 262DEG 13KT 3385 8345
Local storm report, Jun 17, 5:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
06/17/2013                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE FELL ON A HOUSE ON KENNETT STREET. A TREE ALSO
            FELL ON A VEHICLE IN THE SAME GENERAL LOCATION.

&&

BLYNN
Special weather statement, Jun 17, 6:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT MON JUN 17 2013

GAZ033-042-044-045-053>055-172230-
600 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL...COWETA...
DEKALB...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CARROLL...COWETA...DEKALB...FAYETTE...
CLAYTON AND FULTON COUNTIES...INCLUDING AREAS AROUND TYRONE...
CHATTAHOOCHEE HILL COUNTRY...PALMETTO...CANNONGATE...DUNAWAY
GARDENS...ROSCOE...BYERS CROSSROADS...FAIRBURN...SANDY CREEK...UNION
CITY...CEDAR GROVE...KENWOOD...GRESHAM PARK...LAKEWOOD PARK AND
HAPEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3355 8496 3358 8481 3360 8480 3376 8419
      3362 8411 3365 8418 3365 8422 3363 8424
      3365 8424 3365 8428 3359 8424 3355 8426
      3355 8429 3351 8428 3342 8495
TIME...MOT...LOC 2200Z 260DEG 11KT 3353 8461
Special weather statement, Jun 17, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON JUN 17 2013

GAZ060-061-172245-
613 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PUTNAM AND
HANCOCK COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCONEE SPRINGS PARK...MOVING NORTHEAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PUTNAM AND HANCOCK COUNTIES...INCLUDING
AREAS AROUND FLAT ROCK...BEULAH...WARFIELD...ROCKVILLE...OCONEE
SPRINGS PARK...PLANT HARLEE BRANCH...PHOENIX...EATONTON...DEVEREUX...
SHOULDERBONE...SPRINGFIELD...POWELTON...CULVERTON AND SPARTA.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3328 8278 3307 8311 3315 8309 3317 8316
      3328 8321 3325 8326 3319 8328 3317 8332
      3318 8355 3343 8353 3348 8329 3340 8324
      3340 8322 3338 8322 3339 8319 3336 8316
      3347 8301 3345 8299 3345 8288
TIME...MOT...LOC 2213Z 244DEG 12KT 3327 8314

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:18 PM EDTSpecial Weather StatementFFCChattooga, Floyd27 min
Jun 16, 8:46 PM EDTSpecial Weather StatementFFCFloyd, Whitfield29 min
Jun 16, 9:12 PM EDTSpecial Weather StatementFFCFloyd, Gordon48 min
Jun 16, 9:33 PM EDTSpecial Weather StatementFFCFloyd, Polk27 min
Jun 16, 9:52 PM EDTSpecial Weather StatementFFCBartow, Pickens, Polk38 min
Jun 16, 10:26 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Gilmer, Haralson, Paulding and 2 more49 min
Jun 16, 11:09 PM EDTSpecial Weather StatementFFCDawson36 min
Jun 16, 11:12 PM EDTSpecial Weather StatementFFCCobb, Douglas, Forsyth, Fulton33 min
Jun 16, 11:40 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Douglas, Forsyth, Fulton, Gwinnett65 min
Jun 17, 1:12 AM EDTSpecial Weather StatementFFCCarroll, Heard33 min
Jun 17, 1:45 AM EDTSpecial Weather StatementFFCCoweta, Heard45 min
Jun 17, 2:30 AM EDTSpecial Weather StatementFFCCoweta, Fayette45 min
Jun 17, 3:45 AM EDTSpecial Weather StatementFFCCarroll45 min
Jun 17, 4:34 AM EDTSpecial Weather StatementFFCCarroll56 min
Jun 17, 1:55 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett35 min
Jun 17, 2:13 PM EDTSpecial Weather StatementFFCEmanuel32 min
Jun 17, 2:22 PM EDTSpecial Weather StatementFFCGwinnett38 min
Jun 17, 3:11 PM EDTSpecial Weather StatementFFCLamar, Pike34 min
Jun 17, 3:13 PM EDTSpecial Weather StatementFFCPaulding32 min
Jun 17, 3:52 PM EDTSpecial Weather StatementFFCJefferson23 min
Jun 17, 3:55 PM EDTSpecial Weather StatementFFCMonroe35 min
Jun 17, 3:58 PM EDTSpecial Weather StatementFFCGlascock32 min
Jun 17, 4:11 PM EDTSpecial Weather StatementFFCCobb34 min
Jun 17, 4:58 PM EDTSpecial Weather StatementFFCCherokee32 min
Jun 17, 5:00 PM EDTSpecial Weather StatementFFCMorgan30 min
Jun 17, 5:07 PM EDTSpecial Weather StatementFFCJefferson8 min
Jun 17, 5:23 PM EDTSpecial Weather StatementFFCClayton37 min
Jun 17, 5:48 PM EDTSpecial Weather StatementFFCClarke, Oconee27 min
Jun 17, 6:00 PM EDTSpecial Weather StatementFFCClayton30 min
Jun 17, 6:10 PM EDTFlash Flood WarningFFCCarroll, Clayton, Coweta, DeKalb, Fayette, Fulton6 hr
Jun 17, 6:14 PM EDTSpecial Weather StatementFFCClarke, Oconee31 min
Jun 17, 6:22 PM EDTFlash Flood WarningFFCBarrow, Clarke, Oconee, Walton6 hr
Jun 17, 6:54 PM EDTSpecial Weather StatementFFCHeard36 min
Jun 17, 7:01 PM EDTSevere Thunderstorm WarningFFCHeard44 min
Jun 17, 7:07 PM EDTSevere Thunderstorm WarningFFCTroup38 min
Jun 17, 7:27 PM EDTSpecial Weather StatementFFCWilkes33 min
Jun 17, 7:40 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup50 min
Jun 17, 7:47 PM EDTSpecial Weather StatementFFCSumter28 min
Jun 17, 7:49 PM EDTSpecial Weather StatementFFCBibb, Jones26 min
Jun 17, 7:55 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Spalding50 min
Jun 17, 7:58 PM EDTSpecial Weather StatementFFCEmanuel32 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.